Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

Geodesic length functions
and Teichmüller spaces


Author: Feng Luo
Journal: Electron. Res. Announc. Amer. Math. Soc. 2 (1996), 34-41
MSC (1991): Primary 32G15, 30F60
MathSciNet review: 1405967
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a compact orientable surface $\Sigma $, let $\mathcal {S}(\Sigma )$ be the set of isotopy classes of essential simple closed curves in $\Sigma $. We determine a complete set of relations for a function from $\mathcal {S}(\Sigma )$ to $\mathbf {R}$ to be the geodesic length function of a hyperbolic metric with geodesic boundary on $\Sigma $. As a consequence, the Teichmüller space of hyperbolic metrics with geodesic boundary on $\Sigma $ is reconstructed from an intrinsic combinatorial structure on $\mathcal {S}(\Sigma )$. This also gives a complete description of the image of Thurston's embedding of the Teichmüller space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 32G15, 30F60

Retrieve articles in all journals with MSC (1991): 32G15, 30F60


Additional Information

Feng Luo
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, NJ 08903
Email: fluo@math.rutgers.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-96-00008-X
PII: S 1079-6762(96)00008-X
Keywords: Hyperbolic metrics, geodesics, Teichm\"{u}ller spaces
Received by editor(s): April 9, 1996
Communicated by: Walter Neumann
Article copyright: © Copyright 1996 American Mathematical Society